Hail, Clinton
- When
- March 19, 12:58 PM EST
- Where
- Clinton County, Countywide
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.717, -85.117
Golf ball size hail was reported over much of the southern part of the county.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 19, 3:30 AM EST, 9 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EST WED MAR 19 2003 CONCERNS FOCUS ON SEVERE THREAT THIS MORNING INTO THE AFTN. WIDESPREAD COVERAGE OF SHOWERS AND A FEW STRONG TSTM SEGMENTS ON MEMPHIS AND NASHVILLE RADARS ATTM. THIS ACTIVITY WILL PUSH INTO CTRL KY THIS MORNING AND FURTHER NORTHEAST INTO AFTN. ALTHOUGH SOME WEAKENING EXPECTED BEFORE DAYBREAK...ACTIVITY SHOULD RE-INTENSIFY LATER THIS MORNING AS LOW/MID LEVEL LAPSE RATES STEEPEN AND FAVORABLE UPPER LEVEL DIVERGENCE MOVES INTO AREA. EVEN SO SEVERE THREAT MARGINAL GIVEN A LACK OF INSTABILITY. ETA AND GFS IN GOOD OVERALL AGREEMENT. GFS BRINGS IN SOME DRYING TO THE SOUTHWEST PORTION OF FA THIS AFTN AND SHIFTS HEAVIER PRECIP INTO CTRL INDIANA BY THAT TIMEFRAME. MEANWHILE ETA & UKMET ARE A LITTLE SLOWER. WILL LEAN MORE WITH THE GFS IN TERMS OF TAPERING OFF THE PRECIP THIS AFTN ESPECIALLY IN THE SOUTHWEST AND ALLOW FOR SOME PARTIAL CLEARING THERE. ALTHOUGH MAIN AXIS OF CONVECTION SHOULD PUSH NORTH OF KY THIS AFTERNOON AS LOW LEVEL BOUNDARY/WARM FRONT APPROACH AND DYNAMICAL FORCING WEAKENS...GIVEN ANY SUNSHINE THIS AFTERNOON WE COULD HAVE ISOLATED TO SCATTERED CONVECTION FIRE UP WITH INCREASING MODEST INSTABILITY. AT ANY RATE WILL MENTION MAINLY THIS MORNING WORDING IN THE SOUTH AND BUMP UP POPS TO CATEGORICAL...TIMING MAINLY THROUGH EARLY OR MID AFTERNOON OVER NORTHERN FA. FOR TONIGHT...WILL KEEP A LOW CHANCE POP IN FOR THE EVENING OTHERWISE PARTLY CLOUDY. ALTHOUGH AIRMASS WILL STILL BE WARM...DRY SLOT OF SYNOPTIC SYSTEM TAKES OVER BY EVENING. WE SHOULD HAVE SOME MODEST RADIATIONAL COOLING GIVEN THE SKY COVER. CURRENT FCST LOWER 50S LOOKS FINE. SUBSTANTIAL WARMING INTO MID OR POSSIBLY UPPER 70S ON THURSDAY GIVEN SUNSHINE AND AIRMASS SHOULD BECOME QUITE UNSTABLE. IN ADDITION STRONG PVA MOVES INTO THE LOWER OHIO VALLEY IN ADVANCE OF ANOTHER SHORTWAVE. WILL CONTINUE 50 POPS AND EXPECT MOST ACTIVITY TO BE IN THE AFTERNOON. FOR THU NIGHT AND FRI WILL GO WITH CHANCE SHOWERS AS UPPER TROUGH FINALLY MOVES THROUGH WITHOUT A LOT OF ADDITIONAL FORCING AVAILABLE TO WORK WITH. LOWER THUNDERSTORM PROBABILITY DURING THAT TIMEFRAME. SEASONAL TEMPS THIS WEEKEND IN UPPER 50S TO LOWER 60S AND GENERALLY DRY CONDITIONS EXPECTED. .SDF...NONE. JMB
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 845 AM EST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL KENTUCKY EARLY THIS MORNING AND OVERSPREAD CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA BY MIDDAY. THE STORM PREDICTION CENTER HAS REMOVED CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA FROM A SLIGHT RISK TODAY. SOME OF THESE STORMS MAY PRODUCE AN OCCASIONAL WIND GUST OR SMALL HAIL...ESPECIALLY LATER THIS AFTERNOON NORTH OF A LOUISVILLE TO LEXINGTON LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL NOT BE AS WIDESPREAD THURSDAY...HOWEVER, SCATTERED STORMS WILL TAP GREATER INSTABILITY RESULTING IN A LARGE HAIL AND DAMAGING WIND THREAT FOR THE ENTIRE OUTLOOK AREA. PRIME TIME FOR ANY DAMAGING WEATHER WOULD BE DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON WITH MORE LIKELY ACTIVATION THURSDAY AFTERNOON. DENMAN
The Nashville radar (KOHX), 139 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Golf ball size hail was reported over much of the southern part of the county.
A thunderstorm wind gust blew the roof off a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344786, 5344784, 5344785.